Called the doc yesterday ... why this never seems to happen BEFORE I spend $50-100 on a new 'script is beyond me! But, this combination of meds just doesn't seem to be doing it for Kevin. It did, for a bit, but lately he is overly emotional and weepy. Kevin is not one to cry very often, but lately if something doesn't go exactly his way, he is sobbing. Yesterday, he was upset because his friend's (Andy's) mom said Kevin couldn't go over their house because Andy was in trouble for a bad grade. Now, ANDY is the one in trouble, ANDY is the one who was being punished technically, yet Kevin got in the car with me and was really upset ... and, its not even like he was supposed to go over or anything. He had been there on Tues, and he had karate class, so he really couldn't go anyway. But, he was in tears about this. He does the same with DH at baseball practice ... DH is the coach, but if practice isn't going the way Kevin wants, he's uncontrollable. I got the same last weekend ... Sat. he wanted to go to a movie, but I was preparing for Easter AND we were going to a college baseball game at 5:00, so couldn't do both. It's not even like I said "no, we can't do anything" ... just "no, we can't do BOTH" and he was in tears. Like perpetually PMSing or something.
Anyway ... I called the doc who still feels that the Strattera IS working to some extent, and the moodiness is a side-effect from the Concerta (which he takes 18 mg to give the Strattera a boost.) He thinks we should go off the Concerta but go to Ritalin LA(?) instead. Now, that is NOT as long-lasting as the Concerta, which means he may need a 2nd dose in the afternoon. DH is supposed to pick up a 'script today for that. I'm just not so sure ... I'm tired of changing meds, hate using more than one as it is. I was anti-meds for years, and although I've changed my tune and understand and appreciate the benefits he gets from them, I'm still not comfortable when I'm medicating my kid and it's affecting his mood. When he first went on the Concerta, we saw nothing but benefits ... I'm not feeling the same way right now!